Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Delayed periods. Pregnancy test negative. Taken misoprostol. What can be done?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11718 Questions
its 10 days above my periods n test was negative n i taken misoprostol tab but didnt get periods still
Posted Thu, 11 Jul 2013 in Women's Health
Answered by Dr. Rakhi Tayal 11 minutes later
Thanks for posting your query.
If your urine pregnancy test is negative then taking misoprostal will not cause you to have a bleeding. It acts only on a pregnant uterus. Self medication like this is not recommended.
The delay in the periods is likely to be due to hormonal imbalance, emotional upset, anxiety, stress, or other medical conditions that affect the ovaries, uterus, hypothalamus, or pituitary gland. Hypothyroidism, post pill amennorhea , polycystic ovarian syndrome or less frequently a pituitary tumor causing high prolactin levels or a hypothalamic disease are other causes that may be the cause here as pregnancy is ruled out.
Please visit your gynecologist to undergo physical check up and also to undergo relevant investigations required in your case to find out the cause so that treatment can be given accordingly.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Delayed periods. Pregnancy test negative. Taken misoprostol. What can be done? 17 minutes later
so it means i wasnt pregnent at all.and wen i will get my periods? is there any chance to remain pregnent after taking misoprostol drug
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for writing again.
The cause of delay in the periods needs to be investigated and the hormonal imbalance may need a treatment. Misoprostol alone only helps in opening of the cervix. It has to be taken in combination with Mifepristone to cause an abortion. It may not work in 5% of cases.
No bleeding after taking misoprostol is not a test for pregnancy. To be very sure, you can get your serum beta HCG levels estimated.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Follow-up: Delayed periods. Pregnancy test negative. Taken misoprostol. What can be done? 13 hours later
Combination of misoprostol n mifepristone taken by me of 200mg.n didn't get periods. So I just wanna know wat kind of test needed and if I won't go for any test so wat will happen now
Answered by Dr. Rakhi Tayal 22 minutes later
Right now it is best to wait for a week for your periods to start spontaneously. If the periods do not start till then, do a urine test again and consult a gynecologist for hormonal pills to get a withdrawal bleeding.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor